Drug-induced lupus erythematosus
A rare systemic disease with skin involvement characterized by the onset of idiopathic lupus erythematosus-like signs and symptoms resulting from continuous drug intake (>1 month) which resolve when treatment is discontinued in persons with no history of autoimmune disease. Manifestations are variable and may be systemic (e.g. arthralgia myalgia fever fatigue serositis pleuritis pericarditis) subacute cutaneous (incl. photosensitive non-scarring annular polycyclic or papulosquamous lesions malar erythema vasculitis bullous lesions erythema multiforme-like changes) and/or chronic cutaneous (typically discoid lesions in sun-exposed areas). Procainamide and hydralazine are the drugs most frequently implicated.
Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview.
Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http://www.orphadata.org. Data version December 2023
Newly diagnosed with
Drug-induced lupus erythematosus?
Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.